Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Experiencing severe abdominal pain. Found pus in urine. What am I suffering from?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Mon, 28 Jan 2013 in Abdominal Pain
Question: 27 year old female, SEVERE abdominal pain that comes in waves. NOT like anything I have ever experienced before. I have been to hospital twice in the last week, this is going on almost 2 weeks. They found pus in my urine and gave me a one time dose of antibiotics for a UTI. I am not convinced this is all it is, I have had UTI's in the past and have never had this level of pain, when it comes on it is an instant 10 for level of pain and last 15 minutes and then eases off.
doctor
Answered by Dr. Das Arindam 59 minutes later
Hello,

Thank you for posting a query.

From your description of pain, its duration, its level, its colicky nature, I am not satisfied with just urinary tract infection. I agree with you in this regard.

The pain you described indicates a colicky nature which is seen in presence of any stone in urinary tract, any intestinal disease condition like cholecystitis, appendicitis. In my opinion, urinary stone is the most possible cause.

You should consult with your treating doctor for an ultrasound study of whole abdomen. But a clinical examination is very important to rule out any other possibility.

One more point is, in urinary tract infection, you may experience this type of pain. But in that case, treatment should be more meticulous. The one dose antibiotic is not recommended. A minimum 7 to 10 days course of broad spectrum antibiotic like ciprofloxacin is recommended. You can also consult with your treating doctor about it.

For this colicky pain, you can take anti-colicky agent like dicyclomine group of drug.

So, consult with your treating doctor about the points I have mentioned.

Hope this information suffices. Let me know, if you have any more questions.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 1 hour later
Thank you so much, I agree with what you have said. I have one major problem in this case. I am allergic to all Antibiotics....my new prescription is for a new antibiotic called Monurol? He said I should be ok with this, I have not taking it yet as I am waiting for it to come in to my pharmacy (hopefully today) but a0 I have worries about being allergic to this one and b) I worry that it wont be strong enough. and i have had UTI's in the past and NEVER have I had this type of pain, I am literally crying like a baby at 27 years old when these spasms happen.

Thank you so much for your help and advice
doctor
Answered by Dr. Das Arindam 34 minutes later
Hello,

Thank you for writing back.

It is really a problem to give you an antibiotic.

Monurol is a newer agent. It contains fosfomycin. It is a good antibiotic. You must try it.

Look, for take an antibiotic. As you are allergic to all antibiotics, you should try it. Without any antibiotic it is impossible to control this type of infection.

Secondly, fosfomycin is famous for its action on bladder and urinary tract infection particularly in women. It acts by stopping the growth of the bacteria. So, do not worry about its ability. It is a strong and broad spectrum antibiotic.

For relief from pain, you should consult with your treating doctor for antispasmodic agent.

Hope you have your answers.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Monurol

doctor1 MD

Hi, i got a urine test a week ago and it says that i have a UTI by the bacteria staph.. or something like that, i asked the doctor what are the causes for it and how can i prevent it but he didnt respond. My UTI started at the beginning of...

doctor1 MD

Hello Doctor, Since morning my wife is complaining of frequent urination and also great difficulty in passing urine. Please advise.

doctor1 MD

How long does it take for a UTI to spread to the kidneys? Im a little bit worried because apparently ive had a UTI for 3 weeks now.. i didnt know im not even sure yet, i just took the test and it comes on 2 days. i thought it was a yeast infection...

doctor1 MD

I'm 54 yrs old 5' 6" . I"m a chronic UTI patient in 20 yrs...I've took all the test for stone and the results were negative . Right now my urinalysis results for RBC 6-8, WBC - TNTC and bacteria -moderate...Im taking medication right away once I have UTI beacause I've experience severe pain...it happens 2 to 3 times a year ...my medication right now is Zinnat 500 mg . I also took monurol , Cefuroxime,Ciploxacin,Norfloxacin,Inoflox,macrodantin,Zithromax Cipromet...for my passed UTI...may I ask what is the best test or medicine for my case.... Thank you

doctor1 MD

Dear Doctor, I am 38 years old male at Chennai. My both feet have swelling since last 7 days, and Physician told me for Urine test / Ultrasound. Urine infection is visible (as ALBUMIN - Mild trace).
Urine Culture Test - E-Coli Colonies Count - 60,000 colonies/ml.
ULTRASOUND REPORT - Minimal Hydronephrosis / hydroureter in both the Kidneys.
Bladder - Wall Thickening
Impression - Features of CYSTITIS
Now the UROLOGIST Doctor has suggested -
Monurol 3 grams (once)
Oflomac 400 - 5 days
Lasilactone - 1/2 for 3 days
Can you suggest your recommendation, or is the medicine correct please

doctor1 MD

Doctor I had uti colony count 0000 and my gyno gave me bicarcef and after a week when I took urine culture it came down to 0000.. So my doctor again gave one dosage of monurol.and supplements prepro and berrycran..
Now I have loose stools....is it bcoz of medicine side effects or anything else.. Can u tell me why and suggest me to come out of it... Thanks
Regards,
Ramyakarthik